MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180625
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter information such as the name, phone and email address are not available.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).A review of manufacturing documentation associated with this lot (l11591) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the major aorto-pulmonary collateral artery (mapca) coil embolization procedure targeting the lesion at the collateral circulation coming from the right internal mammary artery, when the 6mm x 25cm deltafill 18 coil (dlf180625 / l11591) was approaching the target lesion, resistance was felt, and the physician pushed and withdrawn the coil.Then it was confirmed that the coil became unraveled.The coil was then removed from the patient¿s body together with the concomitant lighthouse® microcatheter (piolax medical).The prowler select plus lpes microcatheter was used and the procedure was completed.The physician commented that the tortuosity of the patient¿s vessels was severe.There was no report of patient injury or complication.All the devices were handled in accordance with the instructions for use (ifu).The complaint device was discarded due to infectious diseases.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6) 2019.[conclusion]: the healthcare professional reported that during the major aorto-pulmonary collateral artery (mapca) coil embolization procedure targeting the lesion at the collateral circulation coming from the right internal mammary artery, when the 6mm x 25cm deltafill 18 coil (dlf180625 / l11591) was approaching the target lesion, resistance was felt, and the physician pushed and withdrawn the coil with the concomitant lighthouse® microcatheter (piolax medical); then it was confirmed that the coil became unraveled.It was reported that a continuous flush had not been maintained through the microcatheter, but prior to this coil, there were other coils that were able to go through the microcatheter without any resistance.The prowler select plus lpes microcatheter was used and the procedure was completed with a new coil.The physician commented that the tortuosity of the patient¿s vessels was severe.There was no report of patient injury or complication, no procedural delay and no additional intervention required.All the devices were handled in accordance with the instructions for use (ifu).The complaint device was discarded due to infectious diseases.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l11591) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information provided and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.Additional information reported that a continuous flush had not been maintained through the microcatheter, the instruction for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.The reported event was related to resistance, then the coil became unraveled when it was withdrawn with the microcatheter.The insufficient flush likely contributed to the resistance issue reported and resulted in the coil becoming unraveled.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8588472
Report Number3008114965-2019-01001
Device Sequence Number13886083
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberDLF180625
Device Lot NumberL11591
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1